| Model Number |
N/A |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Blood Loss (2597)
| Date of Event |
01/30/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Photographic images of the reported device were received.The reported device has been requested but not yet received and evaluation is in progress.
Event or Problem Description
During an unspecified procedure, the flexor shuttle tibial guiding sheath broke and blood squirted out.The amount of blood was not defined.No additional information has been received.
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control, and visual inspection of the returned device was conducted during the investigation.A flexor shuttle tibial guiding sheath with the shaft separated from the connector cap and a connecting tube subassembly were returned for investigation.The tuohy-borst component was not returned.The sheath flare was found to be distorted (out of round/wrinkled).A white compression line was observed on the interior of the sheath flare which suggests that the flare was seated securely in the cap.There was a 1mm tear just distal to the flare, exposing the coil.A slight wrinkle was noted at the distal end of the device as well.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Visual inspection of the flare suggests that a significant amount of force had been applied to the device.It was reported that a wire guide was in place at the time of separation.Per the ifu, the introducer dilator should also be in place.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
Event or Problem Description
It was reported that during a left heart catheterization and deployment of amplatzer plugs for a graft aneurysm, while the flexor shuttle tibial guiding sheath was placed at the right femoral artery, it broke and blood squirted out.A.035 guide wire with a standard 3mm j tip was inserted into the lumen of the sheath prior to removal.The amount of lost blood was not specified.There was no indication that the patient¿s anatomy was calcified or tortuous.There were no reported adverse effects on the patient due to the incident.